Alert archive / California / River Flood Warnings in 2016

River Flood Warning 1, NWS Sacramento, CA

January 17, 2016Tehama County, California

NWS Sacramento, CA issued this river flood warning at Jan 17, 2016, 8:32 AM PST for Tehama County, California. It took effect at Jan 18, 2016, 12:40 AM PST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jan 17, 2016, 8:32 AM PST (16:32 UTC)
In effect from
Jan 18, 2016, 12:40 AM PST
Expired
Jan 18, 2016, 8:32 AM PST
In force
8 hr
Issued by
NWS Sacramento, CA
Area
Storm-based polygon
Flood severity
Minor

County Tehama County, CA

The radar

The Beale AFB radar (KBBX), 75 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sacramento River at Tehama Bridge (TEHC1).

Action stage
206.5 ft
Minor stage
209.5 ft
Moderate stage
216.5 ft
Major stage
217.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

666 
WGUS46 KSTO 171632
FLWUSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
832 AM PST SUN JAN 17 2016

...The National Weather Service in Sacramento has issued a Flood 
Warning for the following rivers in California... 

  Sacramento River At Tehama Bridge

.Heavy rainfall is expected over the next 24 to 48 hours. This rain is expected 
to bring the Sacramento River at Tehama Bridge to flood stage. Many locations along 
the Upper Sacramento River are expected to reach monitor stage and weir overflow. 

Forecasts are based on present and forecasted meteorological and 
hydrologic conditions at time of issuance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Unlisted forecast points are expected to remain below monitor stage.
All those affected by river conditions should remain alert for rapid 
changes and for possible forecast revisions.

For more hydrologic information and stage definitions refer to the 
following web site:  http://www.wrh.noaa.gov/sto/hydro_data.php


The next statement will be issued [Add day and time here].

&&

CAC103-181832-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/BDBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016

Forecast information for
  Sacramento River Above Bend Bridge.
* At  7:45 AM Sunday the stage was 7.0 feet.
* No flooding is currently forecast.
* Forecast to crest near 19.0 FT early tomorrow morning then forecast
  to recede to near 18.0 FT late tomorrow morning.
* Flood stage 27.0 ft
* Monitor stage 22.0 ft


 &&

LAT...LON 4040 12229 4038 12208 4022 12208 4024 12230


$$

CAC103-181832-
/O.NEW.KSTO.FL.W.0001.160118T0840Z-000000T0000Z/
/TEHC1.1.ER.160118T0840Z.160118T1200Z.000000T0000Z.NO/
832 AM PST SUN JAN 17 2016

The National Weather Service in Sacramento has issued a 

* Flood Warning for 
  The Sacramento River At Tehama Bridge.
* from late tonight until further notice...Or until the warning is 
  cancelled.
* At  8:00 AM Sunday the stage was 204.7 feet.
* Minor flooding is forecast.
* Forecast to rise above monitor stage of 210.0 FT this evening then 
  expected to rise above flood stage of  213.0 FT then forecast to 
  crest near 213.5 FT early tomorrow morning then forecast to 
  fluctuate near 213.0 FT thru late tomorrow morning.
* Flood stage 213.0 ft
* Monitor stage 210.0 ft
* Impact...Near 214.0 feet, Between two hundred thirteen and two 
  hundred fourteen feet the county park becomes inaccessible. At two 
  hundred forteen feet water begins to enter Driftwood RV fishing 
  resort on east bank of river and just north of the county park.
* Impact...Near 213.0 feet, Flood stage - Road inside trailer park and
  turn around site under RR tracks (Tehama/Vina road) become 
  impassible. Water is into area around structures on east side of 
  river. No structural damage. Sheriff's office issues advisory. 
  Makes sure Pelhams Bay, Snug Harbor, River Inn (small trailer parks
  all in a row on east side of river north of bridge) know of 
  advisory.
* Impact...Near 210.0 feet, Water into rv park on east side of river. 
  Tires of trailers get wet.

 &&

LAT...LON 4009 12228 4010 12205 3996 12199 3994 12221


$$

CAC103-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/VWBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Vina Woodson Bridge.
* At  7:45 AM Sunday the stage was 171.8 feet.
* No flooding is currently forecast.
* Forecast to recede to near 171.0 FT near this noon then forecast to
  rise above monitor stage of 180.0 FT then forecast to crest near 
  182.0 FT tomorrow morning then forecast to fluctuate near 182.0 FT 
  thru late tomorrow morning.
* Flood stage 183.0 ft
* Monitor stage 180.0 ft


 &&

LAT...LON 3996 12221 3999 12201 3982 12196 3981 12216


$$

CAC007-021-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/ORFC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Ord Ferry.
* At  7:45 AM Sunday the stage was 102.4 feet.
* No flooding is currently forecast.
* Forecast to rise to near  103.0 FT near this noon then forecast to 
  fluctuate near 103.0 FT thru this evening then forecast to rise 
  above monitor stage of 110.0 FT tomorrow morning then forecast to 
  rise to near  111.0 FT late tomorrow morning.
* Flood stage 114.0 ft
* Monitor stage 110.0 ft
* Impact...Near 110.5 feet, Head cuts in 3Bs silt weir start overflow 
  into Butte Basin, flooding dips on Ord Ferry Road west of River 
  Road. Persistent flows at or above this level increase flooding in 
  Butte Basin. Ord Ferry Road and additional roads in Glenn and 
  Colusa counties are closed due to flooding.

 &&

LAT...LON 3971 12211 3971 12189 3955 12185 3953 12206


$$

CAC011-101-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLAC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Colusa Weir.
* At  8:00 AM Sunday the stage was 60.4 feet.
* No flooding is currently forecast.
* Forecast to begin overflow late tomorrow morning then overflow 
  depth at weir increasing to 4.5 FT late Tuesday morning.
* Flood stage 71.0 ft
* Monitor stage 61.8 ft
* Impact...Near 61.8 feet, Colusa Weir crest elevation. Overflow 
  begins into the Sutter Bypass.

 &&

LAT...LON 3929 12202 3930 12186 3914 12179 3913 12196


$$

CAC011-101-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLUC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Colusa Bridge.
* At  7:45 AM Sunday the stage was 54.3 feet.
* No flooding is currently forecast.
* Forecast to rise above monitor stage of 63.0 FT tomorrow afternoon 
  then forecast to crest near 65.0 FT late Tuesday morning.
* Flood stage 70.0 ft
* Monitor stage 63.0 ft
* Impact...Near 65.0 feet, Water moves into the parking lot of Lovees 
  Landing. Lovees Landing is a trailer park on the river inside the 
  levee.

 &&

LAT...LON 3923 12214 3922 12188 3907 12180 3905 12196
      3922 12204                  

$$

CAC011-101-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/TISC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Tisdale Weir.
* At  8:15 AM Sunday the stage was 44.7 feet.
* No flooding is currently forecast.
* Forecast to begin overflow late this evening then overflow depth at
  weir increasing to 3.3 FT late Tuesday morning.
* Flood stage 53.0 ft
* Monitor stage 45.5 ft
* Impact...Near 45.5 feet, Tisdale Weir crest elevation. Overflow 
  begins into the Tisdale Bypass. This water eventually ends up in 
  the Sutter Bypass.

 &&

LAT...LON 3916 12193 3906 12173 3891 12162 3893 12193


$$
1 follow-up statement
879 
WGUS86 KSTO 172234
FLSUSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
234 PM PST SUN JAN 17 2016

...The Flood Warning is cancelled for the following rivers in 
California...
 
  Sacramento River At Tehama Bridge

.Heavy rainfall is expected over the next 24 to 48 hours. Many locations along 
the Upper Sacramento River are expected to reach monitor stage and weir overflow.

Forecasts are based on present and forecasted meteorological and 
hydrologic conditions at time of issuance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Unlisted forecast points are expected to remain below monitor stage.
All those affected by river conditions should remain alert for rapid 
changes and for possible forecast revisions.

For more hydrologic information and stage definitions refer to the 
following web site:  http://www.wrh.noaa.gov/sto/hydro_data.php


The next statement will be issued [Add day and time here].

&&

CAC103-190034-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/BDBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016

Forecast information for
  Sacramento River Above Bend Bridge.
* At  1:45 PM Sunday the stage was 7.8 feet.
* Forecast to crest near 17.0 FT early tomorrow morning then forecast
  to fluctuate near 17.0 FT thru early tomorrow morning then forecast
  to recede to near 13.0 FT tomorrow afternoon.
* Flood stage 27.0 ft
* Monitor stage 22.0 ft


 &&

LAT...LON 4040 12229 4038 12208 4022 12208 4024 12230


$$

CAC103-172304-
/O.CAN.KSTO.FL.W.0001.000000T0000Z-160117T2234Z/
/TEHC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
234 PM PST SUN JAN 17 2016

The Flood Warning is cancelled for
  The Sacramento River At Tehama Bridge.
* At  2:00 PM Sunday the stage was 205.1 feet.
* Forecast to rise above monitor stage of 210.0 FT late this evening 
  then forecast to crest near 212.0 FT early tomorrow morning then 
  forecast to fluctuate near 212.0 FT thru tomorrow morning then 
  forecast to recede to near 210.0 FT tomorrow afternoon.
* Flood stage 213.0 ft
* Monitor stage 210.0 ft
* Impact...Near 210.0 feet, Water into rv park on east side of river. 
  Tires of trailers get wet.

 &&

LAT...LON 4009 12228 4010 12205 3996 12199 3994 12221


$$

CAC103-190034-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/VWBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Vina Woodson Bridge.
* At  1:45 PM Sunday the stage was 171.6 feet.
* Forecast to crest near 180.0 FT tomorrow morning then forecast to 
  recede to near 179.0 FT tomorrow afternoon.
* Flood stage 183.0 ft
* Monitor stage 180.0 ft


 &&

LAT...LON 3996 12221 3999 12201 3982 12196 3981 12216


$$

CAC007-021-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/ORFC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Ord Ferry.
* At  1:45 PM Sunday the stage was 102.6 feet.
* Forecast to rise above monitor stage of 110.0 FT near tomorrow noon
  then forecast to rise to near  111.0 FT tomorrow afternoon.
* Flood stage 114.0 ft
* Monitor stage 110.0 ft
* Impact...Near 110.5 feet, Head cuts in 3Bs silt weir start overflow 
  into Butte Basin, flooding dips on Ord Ferry Road west of River 
  Road. Persistent flows at or above this level increase flooding in 
  Butte Basin. Ord Ferry Road and additional roads in Glenn and 
  Colusa counties are closed due to flooding.

 &&

LAT...LON 3971 12211 3971 12189 3955 12185 3953 12206


$$

CAC011-101-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLAC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Colusa Weir.
* At  2:00 PM Sunday the stage was 60.4 feet.
* Forecast to begin overflow near tomorrow noon then overflow depth 
  at weir increasing to 4.0 FT Tuesday morning then overflow depth at
  weir decreasing to 3.8 FT Tuesday afternoon.
* Flood stage 71.0 ft
* Monitor stage 61.8 ft
* Impact...Near 61.8 feet, Colusa Weir crest elevation. Overflow 
  begins into the Sutter Bypass.

 &&

LAT...LON 3929 12202 3930 12186 3914 12179 3913 12196


$$

CAC011-101-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLUC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Colusa Bridge.
* At  1:45 PM Sunday the stage was 54.9 feet.
* Forecast to rise above monitor stage of 63.0 FT tomorrow evening 
  then forecast to crest near 65.0 FT Tuesday morning then forecast 
  to fluctuate near 64.5 FT thru Tuesday afternoon.
* Flood stage 70.0 ft
* Monitor stage 63.0 ft
* Impact...Near 65.0 feet, Water moves into the parking lot of Lovees 
  Landing. Lovees Landing is a trailer park on the river inside the 
  levee.

 &&

LAT...LON 3923 12214 3922 12188 3907 12180 3905 12196
      3922 12204                  

$$

CAC011-101-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/TISC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016

Forecast information for
  Sacramento River At Tisdale Weir.
* At  2:15 PM Sunday the stage was 44.5 feet.
* Forecast to begin overflow then overflow depth at weir increasing 
  to 3.1 FT near Tuesday noon then overflow to remain near depth of 
  3.1 FT thru Tuesday afternoon.
* Flood stage 53.0 ft
* Monitor stage 45.5 ft
* Impact...Near 45.5 feet, Tisdale Weir crest elevation. Overflow 
  begins into the Tisdale Bypass. This water eventually ends up in 
  the Sutter Bypass.

 &&

LAT...LON 3916 12193 3906 12173 3891 12162 3893 12193


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 4:34 AM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 17, 4:34 AM PST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
434 AM PST SUN JAN 17 2016

.SYNOPSIS...
The next system bringing wind, rain and snow into interior
northern California today and Monday. Some small scale and/or burn
scar flooding could occur this afternoon and tonight. Expect
periods of precipitation throughout the coming week.

.SHORT TERM DISCUSSION (Today through Wednesday)...
Impressive moisture plume on satellite just off the west coast.
Behind this system is another vorticity max near 150W that should
impact the area on Tuesday. The initial precipitation will be warm
air advection rain with snow generally above 6500 ft. Chester is
still at 32F, and although temperature will climb a bit in the
warm air advection, snowfall may occur within pockets of cold air
at lower elevations over the northern Sierra. At any rate we
issued a winter storm warning above 6500 ft for 6-12 inches over
the Sierra, and even higher amounts over Lassen Peak. Winds will
increase later this morning in response to the tightening surface
pressure gradient ahead of the front, so issued a wind advisory
for much of the Sacramento Valley and adjacent northeast foothills
(eastward of Redding and Red Bluff). Heaviest rain band will move
into the north valley by late morning and sag south to the
southern valley by evening. We also added the Butte and King burn
areas to the flask flood/debris flow watches later today and
tonight. A watch just means that excessive rain could lead to
debris flows and/or localized flash flooding, but not imminent.

As mentioned above, the next system arrives Tuesday with not
really much of a break Monday night. We will see more rain/snow,
but not quite as much as today and Monday. Ridging builds in
briefly on Wednesday with a few more sun rays and slightly warmer
temperatures.       JClapp

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)
Unsettled weather pattern will continue late this week and next
weekend as several storms move into NorCal from the Pacific.
Forecast timing will likely fluctuate over the next several days
under this progressive pattern, but confidence is high in both a
late-week and weekend storm over the region. Snow levels will
generally remain around 5000-7000 feet before lowering next
weekend. Temperatures will be close to average for mid-January.
&&

.AVIATION...
Next Pacific frontal system moves through NorCal during the next
24 hours with widespread MVFR and local IFR conditions developing
over the Central Valley and widespread IFR conditions over higher
terrain. Snow levels 065-075. Southerly wind gusts 25-35 kts
developing in the Central Valley with southwesterly gusts over 40
kts over higher terrain.
&&

.STO Watches/Warnings/Advisories...
Winter Storm Warning from 2 PM this afternoon to 10 AM PST
Monday for West Slope Northern Sierra Nevada.

Wind Advisory from 10 AM this morning to 10 PM PST this evening
for Central Sacramento Valley-Northeast Foothills/Sacramento
Valley-Northern Sacramento Valley-Southern Sacramento Valley.

Flash Flood Watch from 1 PM PST this afternoon through late
tonight for Clear Lake/Southern Lake County-Motherlode-Sierra
Mountains south of Interstate 80.

&&

In the hours before

Local storm report, Jan 17, 7:50 AM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
750 AM PST SUN JAN 17 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       1 SSW SIMS              41.06N 122.36W
01/17/2016  M1.10 INCH       SHASTA             CA   TRAINED SPOTTER

            24 RAIN REPORT. OBSERVER LOCATION CASTELLA.

&&

IDM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:24 AM PSTWind AdvisorySTO18 hr
Jan 17, 3:52 AM PSTWinter Storm WarningSTO30 hr

Nearby

River Flood Warnings in California, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.